Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 28, 2013, 5:30 PM EDT for Columbia County, Lincoln County, McDuffie County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2013, 5:30 PM EDT (21:30 UTC)
- Expired
- Apr 28, 2013, 6:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA
The radar
The Columbia radar (KCAE), 134 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 6:10 PM EDT | TSTM WND DMG | 17 Nnw Harlem, GA | NUMEROUS LIMBS ALONG WITH SEVERAL LARGE LIMBS DOWN AT BIG HART CORPS CAMPGROUND. DIME SIZE HAIL WAS ALSO REPORTED. TSTM WND DMG DURATION 2 MINUTES |
| Apr 28, 6:10 PM EDT | HAIL 0.25 | Lincolnton, GA | PEA SIZED HAIL REPORTED IN LINCOLNTON BY EMERGENCY MANAGER. HAIL DURATION 10 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752
WUUS52 KCAE 282130
SVRCAE
GAC073-181-189-282215-
/O.NEW.KCAE.SV.W.0030.130428T2130Z-130428T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
530 PM EDT SUN APR 28 2013
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
LINCOLN COUNTY IN EAST CENTRAL GEORGIA
NORTHERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 615 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 18
MILES SOUTHWEST OF LINCOLNTON...OR 10 MILES SOUTH OF WASHINGTON...
AND MOVING EAST AT 25 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE LINCOLNTON
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3362 8263 3364 8262 3364 8260 3365 8259
3365 8254 3366 8250 3383 8259 3389 8247
3386 8243 3386 8239 3359 8216 3353 8262
3361 8265
TIME...MOT...LOC 2130Z 249DEG 21KT 3361 8266
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:39 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 28, 4:39 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 439 PM EDT SUN APR 28 2013 .SYNOPSIS... A WARM FRONT WILL CONTINUE TO SHIFT NORTH THROUGH THE REGION THROUGH THIS EVENING...WHILE A COLD FRONT SLOWLY MOVES INTO THE REGION FROM THE WEST. THIS WILL LEAD TO SHOWERS AND THUNDERSTORMS. THE FRONT WILL STALL OR SLOWLY MOVE OUT OF THE REGION LATE MONDAY THROUGH TUESDAY. SURFACE HIGH PRESSURE WILL WEDGE DOWN THE EASTERN SEABOARD WEDNESDAY THROUGH SATURDAY...PROVIDING OUR REGION WITH A PROLONGED PERIOD OF MOSTLY CLOUDY AND COOL CONDITIONS. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CURRENT SURFACE ANALYSIS INDICATES WEAK IN SITU WEDGE HANGING ON ACROSS THE UPSTATE...WITH APPEARANCE OF WARM FRONT NEAR THE SOUTHERN TIER OF THE FA...COLD FRONT STRETCHED FROM E TENN SW ACROSS N ALA/CENT MS TO SE LA. THE WARM FRONT IS PROJECTED TO LIFT NORTH THROUGH THE FA THROUGH THIS EVENING...WHILE THE COLD FRONT APPROACHES FROM THE NW. SOUTH OF THE WARM FRONT IN AN AREA THAT HAS RECEIVED MORE INSOLATION...MODERATE INSTABILITIES CURRENTLY IN PLACE ACROSS GA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE FRONT...BACK TO OUR WEST. HIGH RES MODELS PROJECTING SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING INTO OUR FA LATE THIS AFTERNOON AND EARLY THIS EVENING...CONTINUING THROUGH AT LEAST MIDNIGHT...WITH SOME DIURNAL DECREASE IN COVERAGE POSSIBLE LATE TONIGHT. UPPER TROUGH AND MID LEVEL JET STREAK CURRENTLY MOVING ACROSS W/CENT TENN....WILL LIFT NORTH TONIGHT...AND BEST 850MB JET WILL REMAIN JUST TO OUR NORTH. THIS WILL MINIMIZE SEVERE THREAT FOR OUR FA...BUT AN ISOLATED SEVERE CELL IS POSSIBLE LATE TODAY THROUGH THIS EVENING GIVEN WEAK TO MODERATE INSTABILITY...AND WEAK TO MODERATE SHEAR. MODELS INDICATE HEAVIEST RAIN AMOUNTS TO OUR NORTH NEAR THE MOUNTAINS. LATEST SREF MEAN QPF IN THE 1.25 TO 1.5 INCH RANGE FOR MOST OF OUR FA. FLOOD WATCH DOES NOT APPEAR WARRANTED FOR OUR FA...BUT GIVEN THIS PRECIP AND ADDITIONAL PRECIP UPSTREAM...WILL HAVE TO MONITOR OUR RIVER FORECAST POINTS FOR THE POSSIBILITY OF REACHING ACTION STAGE OR POSSIBLY FLOOD STAGE OVER THE NEXT FEW DAYS. LOCALLY HEAVY RAIN IN ANY TRAINING EFFECT ECHOES COULD RESULT IN POSSIBLE LOCALIZED FLOOD THREAT AS WELL. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... UPPER TROUGH WILL MOVE THROUGH THE REGION MONDAY. COLD FRONT WILL ENTER THE REGION AND MOVE SLOWLY THROUGH OR STALL. MOST ATMOSPHERIC MOISTURE WILL SHIFT EAST OF THE REGION BY LATE MONDAY. SOUTHERN END OF UPPER TROUGH APPEARS WILL GET CUT OFF NEAR THE GULF COAST...LEAVING OUR REGION IN A WEAK SW FLOW MON NT/TUE...THIS MAY LEAD THE WEAK FRONT TO STALL...OR ONLY SHIFT SLOWLY TO OUR SOUTH AND EAST. ENOUGH MOISTURE REMAINS TO PROVIDE SLIGHT CHANCE TO CHANCE POPS IN MAINLY DIURNAL SHOWERS AND POSSIBLE THUNDERSTORMS. SREF POPS TUE GENERALLY FAVORING THE SOUTH. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UPPER TROUGH AND MAIN UPPER FLOW OVER THE NORTHERN ROCKIES/NORTHERN PLAINS REGION...WITH UPPER RIDGE DEVELOPING OVER THE EASTERN GREAT LAKES/NEW ENG/E CANADA REGION. WEAK UPPER CUTOFF LOW WILL SHIFT EAST ALONG THE GULF COAST INTO THE SE CONUS...WHILE STRONG SURFACE HIGH BUILDS DOWN THE EASTERN SEABOARD. THIS APPEARS WILL LEAD TO BACK DOOR FRONT PUSHING THROUGH DURING THE DAY WEDNESDAY...WITH A WEAK WEDGE OVER OUR REGION LATE WED THRU FRI...POSSIBLY LONGER. MODELS INDICATE OMEGA BLOCK PATTERN DEVELOPING BY LATE WEEK...WITH STRONG UPPER RIDGE OVER THE EASTERN CONUS...WITH CUTOFF LOWS DEVELOPING OVER THE CENTRAL PLAINS/MID MISS VLLY...AND OFFSHORE OVER THE WESTERN ATLANTIC. THIS WILL LEAD TO SLOW MOVEMENT OF SYSTEMS AND GENERALLY LITTLE CHANGE UNTIL THE BLOCK WEAKENS...AND IT MAY TAKE QUITE A WHILE FOR THAT TO HAPPEN. IT APPEARS THAT THIS WILL RESULT IN A GENERALLY MOSTLY CLOUDY AND COOL PATTERN FOR OUR FORECAST AREA...WITH SLIGHT CHANCE TO CHANCE POPS...THROUGH THE PERIOD. MODELS GENERALLY SEEM TO INDICATE THE BEST MOISTURE TO REMAIN STRETCHED NEAR THE CSRA/SOUTHERN MIDLANDS. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... REGIONAL COMPOSITE RADAR SHOWING BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NRN AL ACROSS NRN AND CENTRAL GA INTO THE PIEDMONT OF THE CAROLINAS. VFR CONDITIONS AT THE CURRENT TIME...BUT EXPECTING MVFR CONDITIONS TO DEVELOP ACROSS MUCH OF THE AREA BY 00Z MONDAY. CURRENT INDICATIONS ARE THAT THE HEAVIER AND MORE WIDESPREAD SHOWER ACTIVITY WILL ARRIVE THIS EVENING. A SURFACE LOW PRESSURE SYSTEM MOVING NE TOWARD THE OHIO VALLEY WILL BRING A FRONTAL SYSTEM ACROSS THE SOUTHEASTERN US DURING THE PERIOD. CURRENT REGIONAL RADAR COMPOSITE SHOWING SHOWER ACTIVITY HAS BECOME PATCHY ACROSS THE MIDLANDS AND CSRA WITH THE HEAVIEST ACTIVITY IN THE WESTERN CAROLINAS. HEAVIER SHOWERS AND POSSIBLE THUNDERSTORMS WILL ARRIVE BY 00Z AND MOVE OUT OF THE AREA BY AROUND 04Z. DID NOT INCLUDE THUNDER IN CURRENT ISSUANCE AS CONFIDENCE IS TOO LOW... MORE CONFIDENT THAT HEAVY RAIN WILL AFFECT TAF SITES. WILL MONITOR TO INCLUDE THUNDER IN A TEMPO GROUP IF NECESSARY. EXPECT VSBY TO DROP TO MVFR IN HEAVIER SHOWERS AND CEILINGS TO LOWER. HEAVIER SHOWERS WILL TAPER OFF AFTER MIDNIGHT WITH LOWER CEILINGS AND LIGHT SHOWERS STICKING AROUND. GUIDANCE IS IN GOOD AGREEMENT WITH LOWER CEILINGS THROUGH THE END OF THE TAF PERIOD. MODELS SHOWING IFR CEILINGS POSSIBLE... BUT CONFIDENCE IS TOO LOW TO INCLUDE AT THE MOMENT. EXPECT WINDS TO VEER FROM SSE TO MORE SSW THROUGH THE PERIOD WITH SPEEDS AVERAGING FROM 4 TO 8 KNOTS. EXTENDED AVIATION OUTLOOK...RAINFALL AND CEILING/VSBY RESTRICTIONS EXPECTED MONDAY AND MONDAY NIGHT. RESTRICTIONS ALSO POSSIBLE IN SHOWERS TUESDAY AND TUESDAY NIGHT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 28, 1:53 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 153 PM EDT SUN APR 28 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-290900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 153 PM EDT SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SEVERE THUNDERSTORMS POSSIBLE LATE TODAY THROUGH EARLY TONIGHT. LOCALLY HEAVY RAIN POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOME RIVER FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:36 PM EDT | Tornado Warning | CAE | Lincoln, McDuffie | 39 min |
| Apr 28, 6:13 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln | 47 min |
| Apr 28, 7:06 PM EDT | Special Weather Statement | CAE | McDuffie | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.